MAUDE Adverse Event Report: BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 16, FIRM; MESH, SURGICAL

BRANCHBURG STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 16, FIRM; MESH, SURGICAL
Catalog Number 1016002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812); Seroma (2069); Hernia (2240)
Date of Event 02/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot associated with this event was not reported and remains unknown; therefore a review into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
Limited information was reported through a legal event that a patient was implanted with 1st strattice on (b)(6) 2015 and 2nd strattice firm on (b)(6) 2017.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This is the same event and the same patient reported under patient identifier cn-082626 (emdr-31327).This emdr is being submitted for the 2nd strattice firm.
 
Event or Problem Description
This is follow up#1 to report on 30/jul/2024, pmqa received notification from legal that the plaintiff profile form was received associated with this event.As per the ppf form, the patient underwent an ¿incisional hernia¿ surgery and was implanted with an unknown strattice device on (b)(6) 2015.The patient underwent a ¿complex ventral hernia repair with mesh (28 cm wide by 22 cm tall), separation of components of the abdominal wall, extensive lysis of adhesions¿ on (b)(6) 2016.The patient was treated for ¿dehiscence of wound with exposure of mesh; wound vac placement¿ on (b)(6) 2016.The patient then underwent an ¿i &d and closure for abdominal wound dehiscence¿ on (b)(6) 2016.The patient underwent a ¿recurrent ventral incisional repair, implantation of mesh as part of hernia repair strattice 16 x 20¿ on (b)(6) 2017.The patient was implanted with a second unknown strattice device on the same date due to ¿recurrent ventral incisional repair.¿ the patient had an ¿exploration of wound right lower abdomen with debridement of skin & subcutaneous tissue¿ on (b)(6) 2017.The patient had an ¿superficial abdominal aspiration¿ on (b)(6) 2018.The patient had another ¿aspiration¿ on (b)(6) 2018.The patient received ¿drainage of abdominal wound¿ on (b)(6) 2018.The patient had an ¿incision and drainage, wound exploration, stitch removal¿ on (b)(6) 2018.As per the ppf form, the patient claims the implantation and failure of the mesh caused the following injuries: ¿pain and suffering, physical injury, loss of enjoyment of life and economic and non-economic losses as a result of [their] strattice implant.¿ patient ¿suffers from abdominal pain and purulent drainage/fistula around [their] wound.¿ patient ¿suffered from wound infections and abscesses.¿ patient ¿has been hospitalized and undergone surgical procedures.¿ patient ¿endured painful debridements and had an abthera wound vac.The patient underwent an ¿exploratory laparotomy with lysis of dense intra-abdominal adhesions, segmental small bowel resection (terminal ileum with primary functional side-to-side anastomosis), incisional hernia repair with biologic graft using 10 x 14 cm strattice¿ between (b)(6) /2015.The patient then underwent ¿complex ventral hernia repair with mesh (28 cm wide by 22 cm tall), separation of components of abdominal wall, extensive lysis of adhesions (zenapro implant)¿ between (b)(6) 2016.The patient was treated for ¿dehiscence of wound with exposure of mesh; wound vac placement¿ between (b)(6) 2016.The patient then received ¿incision & debridement of abdominal wall, closure for abdominal wound; placement of drain¿ on or about (b)(6) 2016.The patient had a ¿ct sheath of fluid collection from right side abdominal wall-concerned for abscess/seroma¿ on or about (b)(6) 2017.The patient was treated for ¿right sided anterior abdominal pain & left sided swelling (hernia) with pain & discomfort, ir unable to aspirate any fluid¿ between (b)(6) 2017.The patient underwent a ¿recurrent ventral incisional repair, implantation of mesh as part of hernia repair strattice 16x 20 cm¿ between (b)(6) 2017.The patient was treated for ¿abdominal pain; drainage from wound/surgical site, infected hematoma at wound site¿ between (b)(6) 2017.The patient underwent an ¿exploration of wound right lower abdomen with debridement of skin & subcutaneous tissue, sharp excision of mesh in anterior abdominal wall¿ on or about (b)(6) 2017.The patient was treated for ¿pain, bloody/yellow drainage from umbilicus, left-sided abdominal pain; large palpable hernia in left abdominal wall, small wound tract in umbilicus without expressible drainage; ct: small fluid collection involving right rectus sheath suggestive of post operative fluid collection, seroma, infection or fistula, large, small and large bowel containing left intra-abdominal hernia¿ between (b)(6) 2018.The patient then underwent ¿uncomplicated ultrasound guided superficial abdominal aspiration with less than 1 cc of serosanguineous fluid obtained; placed on bactrim¿ on or about (b)(6) 2018.The patient had a ¿ct: ab/pel abscess within the ventral abdominal musculature, ultrasound guided right abdominal wall drain placement, aspiration of blood purulent fluid in superficial right lower quadrant¿ between (b)(6) 2018.The patient had a ¿follow-up for infected rlq mesh with abscess formation, continues to have patent fistula to [their] umbilicus, switched antibiotics¿ on or about (b)(6) 2018.The patient was treated for ¿drain inadvertently pulled out partially, subsequently increasing abdominal pain & jp output, experiencing tenderness & erythema along the inferior umbilicus, abdominal infection-recommended transfer to er.¿ at the er, patient was treated for ¿worsening pain, ct: new small gas & fluid collection in lower abdominal midline, could be sterile or infected, unchanged very small fluid collection along left rectus, no significant residual fluid collection surrounding the right rectus pigtail drain, large left ventral hernia; iv antibiotics¿ between (b)(6) /2018.The patient underwent a ¿reopened incision, brown drainage, ct: ab/pel showed improvement in fluid collection¿ on or about (b)(6) 2018.The patient then underwent an ¿abdominal wall reconstruction/ abdominal wall hernia repair evaluation, ct: loss of abdominal wall domain, large left-sided hernia, appears to be chronic denervation atrophy of left-sided abdominal wall musculature, appears to be some mesh remaining of the right-sided abdominal wall¿ between (b)(6) 2018.The patient had a ¿ct: persistent fluid collection along rlq anterior abdominal wall; continue iv antibiotic therapy¿ on or about (b)(6) 2018.The patient had an ¿abdominal aspiration with 15 ml bloody purulent fluid obtained¿ on or about (b)(6) 2018.The patient was treated for ¿drainage from abdominal wound, rlq drain in place with near complete resolution of previous fluid collection, with thin residual tract along site, ct: tract of gas & enteric contrast that communicated with anterior abdominal wall suggesting an enterocutaneous fistula may be the cause of abdominal wall collection¿ between (b)(6) 2018.The patient had a ¿follow-up, improvement & control of intraabdominal abscess & control of enterocutaneous fistula with jp drain¿ on or about (b)(6) 2018.The patient was ¿hospitalized for drain dislodgement & pain management, jp drain with purulent drainage around site, ct: a/p showed no suitable fluid collection to drain¿ between (b)(6) 2018.The patient had a ¿ct: ab/pe-small area of residual fluid in right anterior pelvis, extraluminal air in right anterior abdominal wall, large abdominal wall hernia without evidence for high-grade bowel obstruction¿ on or about (b)(6) 2018.The patient had an ¿incision & drainage, wound exploration, stitch removal¿ between (b)(6) 2018.The patient has been treated for ¿abdominal pain, hernia symptoms¿ in 2018, from 2019 to present, from 2021 to present at multiple providers.The patient was treated for ¿abdominal pain, wound care, hernia symptoms¿ in 2018.The patient was seen for ¿general health maintenance, pain management¿ between approximately 2015 and 2019.The patient was also seen for ¿pain management, hernia treatment¿ from 2022 to present.The patient was seen for ¿treatment of hernia infections and abdominal abscesses¿ and ¿treatment of abscesses, abdominal wound infection, mesh infection, wound management¿ in approximately 2018.The patient was seen for ¿general health maintenance, anxiety & depression¿ between 2022 to present.The ppf form also indicates that the patient was implanted with a non-abbvie device, ¿zenapro mesh lot #lb919721¿ on (b)(6) 2016.The form indicates that the device was removed or revised as follows: ¿(b)(6) 2016 i &d and closure for abdominal wound dehiscence; (b)(6) 2016 dehiscence of wound with exposure of mesh; wound vac placement; (b)(6) 2017 recurrent ventral hernia repair, implantation of mesh as part of hernia repair strattice 16 x 20 cm; (b)(6) 2017 exploration of wound right lower abdomen with debridement of skin & subcutaneous tissue, sharp excision of mesh in anterior abdominal wall; (b)(6) 2018 uncomplicated ultrasound guided superficial abdominal aspiration with less than 1 cc of serosanguineous fluid obtained; (b)(6) 2018 ultrasound guided right abdominal wall drain placement with conscious sedation, aspiration of blood purulent fluid in superficial right lower quadrant; (b)(6) 2018 drainage of abdominal wound; drain placement (conduit for drainage of the ec fistula); (b)(6) 2018 i&d, wound exploration, stitch removal.¿ the patient was implanted with another non-abbvie device, ¿ventralex st ref.#(b)(4)¿ on (b)(6) 2017.The form indicates that the device was removed or revised as follows: ¿(b)(6) 2017 exploration of wound right lower abdomen with debridement of skin & subcutaneous tissue, sharp excision of mesh in anterior abdominal wall; (b)(6) 2018 uncomplicated ultrasound guided superficial abdominal aspiration with less than 1 cc of serosanguineous fluid obtained; (b)(6) 2018 ultrasound guided right abdominal wall drain placement with conscious sedation, aspiration of blood purulent fluid in superficial right lower quadrant; (b)(6) 2018 drainage of abdominal wound; drain placement (conduit for drainage of the ec fistula); (b)(6) 2018 i&d, wound exploration, stitch removal.¿ as reported in the initial: limited information was reported through a legal event that a patient was implanted with 1st strattice on (b)(6) 2015 and 2nd strattice firm on (b)(6) 2017.The form also indicates that on an unspecified date, the strattice implant had been ¿removed or revised¿.No information was provided on the indication for the initial surgery or the reason for the removal or revision.This is the same event and the same patient reported under patient identifier (b)(6) (emdr-(b)(4)).This emdr is being submitted for the 2nd strattice firm.
 
Additional Manufacturer Narrative
Additional and/or corrected data: a2, a3a, b3, b5, b6, h6.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 16, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer (Section G)
BRANCHBURG
one millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key19249750
Report Number1000306051-2024-00114
Device Sequence Number12590138
Product Code FTM
UDI-Device Identifier00818410010119
UDI-Public00818410010119
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1016002
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale